Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 66, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 30, 2004, 2:25 PM CST for Lincoln County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 2:25 PM CST (20:25 UTC)
- Expired
- Nov 30, 2004, 7:30 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 302026 FFWHUN TNC103-010130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CST TUE NOV 30 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN TENNESSEE * UNTIL 730 PM CST * AT 225 PM CST...WEATHER SERVICE RADAR INDICATED THAT HEAVY RAINFALL OF ONE TO TWO INCHES HAD FALLEN OVER THE NORTHERN HALF OF LINCOLN COUNTY SINCE MID MORNING. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY ACROSS THE WARNED AREA THROUGH EARLY EVENING. * SOME LOCATIONS AFFECTED INCLUDE... FAYETTEVILLE AND PETERSBURG THE CITY OF PETERSBURG...AND LOCATIONS ALONG CANE CREEK BETWEEN PETERSBURG AND HOWELL...SHOULD REMAIN ALERT TO WATER LEVELS OVER THE NEXT FEW HOURS. TRAVELERS ALONG U S HIGHWAYS 231 AND 431 SHOULD USE CAUTION WHILE TRAVELING THIS AFTERNOON. DURING FLASH FLOODING...WATER LEVELS IN AREA STREAMS AND RIVERS CAN RAPIDLY INCREASE...TRANSFORMING THEM INTO RAGING CURRENTS. NEVER ATTEMPT TO CROSS FLOOD WATERS BY VEHICLE OR FOOT. MOVE TO HIGHER GROUND LAT...LON 3543 8650 3500 8630 3500 8685 3532 8681 $$ JE/23
1 follow-up statement
000
WGUS74 KHUN 010057
FFSHUN
TNC103-010345-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 PM CST TUE NOV 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR LINCOLN COUNTY UNTIL 730 PM
CST...
AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAINFALL MOVING ACROSS THE COUNTY.
RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY FALLEN ACROSS
MANY LOCATIONS SINCE THIS MORNING...WITH THE ADDITIONAL RAINFALL
THIS EVENING EXPECTED TO AGGRAVATE ANY ONGOING FLOODING PROBLEMS
THROUGHOUT THE COUNTY.
SOME LOCATIONS AFFECTED THROUGH 730 PM CST INCLUDE...
FAYETTEVILLE AND PETERSBURG
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3524 8677 3503 8680 3501 8636 3522 8640
3535 8651
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 8:54 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 30, 8:54 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 AM CST TUE NOV 30 2004 .DISCUSSION... MANY FACTORS REMAIN FAVORABLE FOR HEAVY RAIN AND POTENTIAL FLOODING TODAY. 1) SOIL CONDITIONS CONTINUE TO SATURATE THIS MORNING ACROSS NW AL WITH SEVERAL BANDS OF SHRA. A COUPLE REPORTS OVER 1.25 INCHES SINCE 06Z ALREADY. COUNTY FLOOD GUIDANCE INDICATES LESS THAN 2 INCHES NEEDED IN 3 HOURS, AND THAT IS LIKELY A BIT OPTIMISTIC. 2) 8H AND SOUNDING ANALYSIS INDICATE VERY HIGH MOIST CONTENT WITHIN THE THETA-E RIDGE. PWAT OF 1.61 INCHES AT KJAN. MODERATE THETA-E ADVECTION BAND NOW CROSSING THROUGH WITH INITIAL SHORTWAVE. 3) ALTHOUGH STRONG WIND FIELDS WILL MOVE STORMS RIGHT ALONG, ECHO TRAINING LOOKS TO BECOME A PROBLEM GIVEN THE STRONG THERMAL BOUNDARY TO OUR W. WAT YOU SEE IS WHAT YOU GET BASICALLY ACROSS MS, LA, TX SHOULD MOVE OUR WAY THIS AFTERNOON AND EARLY EVENING. 50KT INFLOW WILL SUSTAIN ITSELF, WITH DEEP LAYER SHEAR (6KM) ON THE ORDER OF 60KT+. KGWX PROFILER CONTINUES TO WARRANT LLWS IN THE TAFS AS WELL. SOME STORM ORGANIZATION IS LIKELY WITH SOME THREAT OF GUSTY WINDS AT THE SURFACE WITH THE STRONGER LINEAR STORMS. THE LATEST RUC MODEL SUGGESTS A SLOWER PROGRESSION OF THE TROF AND COLD FRONT. THE THERMAL BOUNDARY IS QUITE STRONG, ESPECIALLY OVER E TX THIS MORNING. CONVECTIVE CELLS CONTINUE TO DEVELOP BACK INTO THIS AREA, SUGGESTIVE OF A LENGHTIER PERIOD OF POTENTIAL RAINFALL INTO THIS EVENING. WILL PROLONG THE HEAVY RAIN WORDING ALL AREAS THIS EVENING. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH TONIGHT ALL AREAS. TN...FLOOD WATCH THROUGH TONIGHT ALL AREAS. && KULA
Hazardous weather outlook, Nov 30, 12:28 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1228 PM CST TUE NOV 30 2004 ALZ001>010-016-TNZ076-096-097-010300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1228 PM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM JUST EAST OF MEMPHIS WILL MOVE NORTHEAST THIS AFTERNOON DRAGGING A SIGNIFICANT COLD FRONT EAST INTO THE TENNESSEE VALLEY. WARM AND UNSTABLE AIR ACROSS THE DEEP SOUTH WILL CONTINUE TO BE DRAWN NORTH TOWARD THE LOCAL AREA...PRODUCING SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS WILL BE CAPABLE OF STRONG WINDS...MAINLY SOUTH OF HIGHWAY 72. DUE TO LOOSE AND SATURATED SOIL...TREES WILL BE MORE SUSCEPTIBLE TO DOWNFALL. THE PRIMARY THREAT THIS AFTERNOON AND EVENING WILL BE FLOODING RAINS...PARTICULARLY ACROSS NORTHWEST ALABAMA INTO SOUTHERN MIDDLE TENNESSEE. ADDITIONAL RAINFALL OF AROUND 1 INCH IS QUITE POSSIBLE...ON TOP OF 1 TO 3 INCHES ALREADY FALLEN IN THIS AREA. LIGHTER...BUT STILL SIGNIFICANT RAINS ARE STILL EXPECTED OVER NORTHEAST ALABAMA...WHERE STEEPER TERRAIN WILL CONTRIBUTE TO A RUNOFF PROBLEM. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATE THIS EVENING AFTER THE FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COOLER AND DRIER AIR WILL FILTER INTO THE REGION THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO DOMINATE AREA WEATHER WITH THE NEXT CHANCE OF RAIN NOT UNTIL SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNLIKELY AT THIS TIME...BUT MAY BE NEEDED TO RELAY REPORTS OF FLOODING OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. KULA
In the hours before
Special weather statement, Nov 30, 1:12 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 112 PM CST TUE NOV 30 2004 ALZ003-004-302000- FRANKLIN AL-LAWRENCE- 112 PM CST TUE NOV 30 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS HAS BEEN ISSUED FOR EASTERN FRANKLIN AND ALL OF LAWRENCE COUNTIES UNTIL 2:00 PM... AN INTENSE THUNDERSTORM OVER CENTRAL HAMILTON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF PHIL CAMPBELL WILL MOVE NORTHEAST AT 65 MPH INTO EASTERN FRANKLIN AND LAWRENCE COUNTIES. THE STORM WILL LAST ONLY 15 TO 20 MINUTES...BUT COULD EASILY PACK A PUNCH. VERY STRONG WINDS ALOFT MAY BE TRANSPORTED TO THE SURFACE AS HEAVY RAIN FALLS WITH THIS STORM...WITH GUSTS OVER 40 MPH LIKELY...POSSIBLY REACHING 50 MPH. THIS WILL CAUSE TREE DAMAGE RATHER EASILY WITH SATURATED AND LOOSE SOIL DUE TO HEAVY RAIN. HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM...BUT THE SHORT DURATION SHOULD LIMIT PROBLEMS TO NORMAL WATER PONDING. YOU ARE ADVISED TO GO INSIDE DURING THIS DANGEROUS AND FAST MOVING STORM. KULA
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.